Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from diarrhea and stomach pain. Taking anti parasite medication. Looking for solution

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
Hi Doc, I'm concerned about my dad he is 37 years old now. Has a history of rheumetic fever. No diabettis or cholestrol. He had taken anti parasite medication ever since that approximately 15 days he has been suffering from diarrhea and stomach pain. It doesn't seem normal to me. Can you give us a solution to this issue. Thank you regards.
Posted Wed, 6 Mar 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

It is understandable to be concerned.Diarrhoea is an increase in stool frequency up to 3 or more times a day as well as change in the consistency of the stool from solid to liquid.
In most adults a course of diarrhoea lasts up to 3 to 5 days.

Prolonged diarrhoea is defined as diarrhoea lasting up to and beyond 14 days, if it passes 4 weeks it is called chronic diarrhoea.
Parasites are a common cause of prolonged diarrhoea and there are different parasitic causes of diarrhoea each requiring different medication.Normally with the use of the correct medication there should be a slow decrease in the frequency of stool and improvement in the consistency.

Since your father has been using the medication and still having no improvement at all in his symptoms then it may be best to recheck the stool to ensure that there are no other organisms causing the symptoms that may need to be addressed.
In addition , he may not be responding the particular medication that he has been given and may need an alternative treatment.

It may be best ,in light of this, for him to revisit his doctor , if possible , for an assessment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor